Alert archive / Minnesota / Winter Weather Advisories in 2011
Winter Weather Advisory 35, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter weather advisory at Mar 11, 2011, 4:18 AM CST for 13 counties in Minnesota. It took effect at Mar 11, 2011, 6:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2011, 4:18 AM CST (10:18 UTC)
- In effect from
- Mar 11, 2011, 6:00 PM CST
- Expired
- Mar 12, 2011, 8:00 AM CST
- In force
- 14 hr
- Issued by
- NWS Twin Cities, MN
Counties Benton County, MN, Chippewa County, MN, Douglas County, MN, Kanabec County, MN, Lac qui Parle County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 137 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
642 WWUS43 KMPX 111018 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 418 AM CST FRI MAR 11 2011 ...BLOWING SNOW EXPECTED TONIGHT AND SATURDAY MORNING ACROSS CENTRAL MINNESOTA... .THE NATIONAL WEATHER SERVICE HAS ISSUED A WINTER WEATHER ADVISORY FOR A PORTION OF CENTRAL MINNESOTA FROM 9 PM TONIGHT THROUGH NOON ON SATURDAY. THIS ADVISORY INCLUDES ALEXANDRIA...GLENWOOD...LITTLE FALLS...MORA...MORRIS...AND ST CLOUD. AS A STRONG COLD FRONT MOVES EAST ACROSS THE AREA LATE THIS EVENING...NORTHWEST WINDS WILL INCREASE IN SPEED RAPIDLY. SUSTAINED SPEEDS OF 25 TO 35 MPH...WITH GUSTS OF 40 TO 50 MPH ARE LIKELY LATE TONIGHT THROUGH SATURDAY MORNING. THESE WIND SPEEDS...COMBINED WITH SOME FALLING SNOW TONIGHT AND THE SNOW ALREADY ON THE GROUND...WILL CREATE BLOWING SNOW AND AT TIMES SIGNIFICANT REDUCED VISIBILITY OVER CENTRAL MINNESOTA. MNZ041>045-047>050-111830- /O.NEW.KMPX.WW.Y.0035.110312T0300Z-110312T1800Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY 418 AM CST FRI MAR 11 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY. * TIMING...LATE THIS EVENING THROUGH SATURDAY MORNING. * MAIN IMPACT...BLOWING SNOW SIGNIFICANTLY REDUCING VISIBILITY. * OTHER IMPACTS...SNOWFALL OF ONE HALF TO ONE INCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
6 follow-up statements
141 WWUS43 KMPX 112000 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 200 PM CST FRI MAR 11 2011 ...BLOWING SNOW EXPECTED TONIGHT AND SATURDAY MORNING ACROSS CENTRAL MINNESOTA... .A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR A PORTION OF CENTRAL MINNESOTA FROM 9 PM TONIGHT THROUGH NOON ON SATURDAY. THIS ADVISORY INCLUDES ALEXANDRIA... GLENWOOD...LITTLE FALLS...MORA...MORRIS...AND ST CLOUD. AS A STRONG COLD FRONT MOVES EAST ACROSS THE AREA LATE THIS EVENING...NORTHWEST WINDS WILL INCREASE IN SPEED RAPIDLY. SUSTAINED SPEEDS OF 25 TO 35 MPH...WITH GUSTS OF 40 TO 50 MPH ARE LIKELY LATE TONIGHT THROUGH SATURDAY MORNING. THESE WIND SPEEDS... COMBINED WITH SOME FALLING SNOW TONIGHT AND THE SNOW ALREADY ON THE GROUND...WILL CREATE BLOWING SNOW AND AT TIMES SIGNIFICANT REDUCED VISIBILITY OVER CENTRAL MINNESOTA. MNZ041>045-047>050-120400- /O.CON.KMPX.WW.Y.0035.110312T0300Z-110312T1800Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY 200 PM CST FRI MAR 11 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY. * TIMING...LATE THIS EVENING THROUGH SATURDAY MORNING. * MAIN IMPACT...BLOWING SNOW SIGNIFICANTLY REDUCING VISIBILITY. * OTHER IMPACTS...SNOWFALL OF ONE HALF TO ONE INCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
354 WWUS43 KMPX 112347 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 547 PM CST FRI MAR 11 2011 ...SNOW AND BLOWING SNOW TONIGHT AND SATURDAY MORNING ACROSS WEST CENTRAL AND PORTIONS OF CENTRAL MINNESOTA... .A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR WEST CENTRAL MINNESOTA FOR TONIGHT AND SATURDAY MORNING. THIS INCLUDES THE CANBY...MADISON...MONTEVIDEO...APPLETON AND BENSON AREAS. THE WINTER WEATHER ADVISORY FOR THE MORRIS...GLENWOOD...ALEXANDRIA AND LONG PRAIRIE AREAS HAS BEEN ADJUSTED TO BEGIN AT 6 PM THIS EVENING. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR THE REMAINDER OF CENTRAL MINNESOTA FROM 9 PM TONIGHT THROUGH NOON ON SATURDAY. THIS INCLUDES LITTLE FALLS...ONAMIA AND MORA. A STRONG LOW PRESSURE SYSTEM WAS OVER NORTHWEST MINNESOTA THIS EVENING. WEST WINDS FROM 25 TO 35 MPH...WITH GUSTS TO 50 MPH...HAD SPREAD INTO WEST CENTRAL MINNESOTA. IN ADDITION TO THE WIND...A PERIOD OF SNOW WILL BE MOVING INTO WEST CENTRAL MINNESOTA EARLY THIS EVENING AND OVERSPREADING THE REST OF CENTRAL MINNESOTA AFTER 9 PM. THE STRONG WINDS...COMBINED WITH THE FALLING SNOW TONIGHT...WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW WITH SIGNIFICANTLY REDUCED VISIBILITIES. MNZ054>056-064-120800- /O.EXB.KMPX.WW.Y.0035.110312T0000Z-110312T1800Z/ LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE- INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO... GRANITE FALLS 547 PM CST FRI MAR 11 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT UNTIL NOON CST SATURDAY. * TIMING...FROM THIS EVENING THROUGH SATURDAY MORNING. * MAIN IMPACT...BLOWING SNOW SIGNIFICANTLY REDUCING VISIBILITY. * OTHER IMPACTS...SNOWFALL OF ONE HALF TO ONE INCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ MNZ041-042-047>049-120800- /O.EXT.KMPX.WW.Y.0035.110312T0000Z-110312T1800Z/ DOUGLAS-TODD-STEVENS-POPE-STEARNS- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD 547 PM CST FRI MAR 11 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST SATURDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL NOON CST SATURDAY. * TIMING...THIS EVENING THROUGH SATURDAY MORNING. * MAIN IMPACT...BLOWING SNOW SIGNIFICANTLY REDUCING VISIBILITY. * OTHER IMPACTS...SNOWFALL OF ONE HALF TO ONE INCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ MNZ043>045-050-120800- /O.CON.KMPX.WW.Y.0035.110312T0300Z-110312T1800Z/ MORRISON-MILLE LACS-KANABEC-BENTON- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA...FOLEY 547 PM CST FRI MAR 11 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY. * TIMING...LATE THIS EVENING THROUGH SATURDAY MORNING. * MAIN IMPACT...BLOWING SNOW SIGNIFICANTLY REDUCING VISIBILITY. * OTHER IMPACTS...SNOWFALL OF ONE HALF TO ONE INCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ RAH
680 WWUS43 KMPX 120324 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 924 PM CST FRI MAR 11 2011 ...SNOW AND BLOWING SNOW TONIGHT AND SATURDAY MORNING ACROSS WEST CENTRAL AND PORTIONS OF CENTRAL MINNESOTA... .A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR MUCH OF CENTRAL AND WEST CENTRAL MINNESOTA THROUGH SATURDAY MORNING. SOME LOCATIONS IN THE ADVISORY AREA INCLUDE CANBY...MADISON...MORRIS... ALEXANDRIA...LITTLE FALLS...ST CLOUD AND MORA. A STRONG LOW PRESSURE SYSTEM WAS OVER NORTHERN MINNESOTA LATE THIS EVENING. WEST WINDS FROM 25 TO 35 MPH...WITH GUSTS TO 50 MPH... COVERED WEST CENTRAL MINNESOTA AND WERE SPREADING INTO CENTRAL MINNESOTA. SNOW WAS ACCOMPANYING THE STRONG WINDS WITH VISIBILITIES LOWERING TO A HALF MILE AT TIMES. THE STRONG WINDS...COMBINED WITH THE FALLING SNOW TONIGHT...WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW WITH SIGNIFICANTLY REDUCED VISIBILITIES THROUGH SATURDAY MORNING. MNZ041>045-047>050-054>056-064-121130- /O.CON.KMPX.WW.Y.0035.000000T0000Z-110312T1800Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...MADISON...BENSON...MONTEVIDEO...GRANITE FALLS 924 PM CST FRI MAR 11 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY. * TIMING...NOW THROUGH SATURDAY MORNING. * MAIN IMPACT...BLOWING SNOW SIGNIFICANTLY REDUCING VISIBILITY. * OTHER IMPACTS...SNOWFALL OF ONE HALF TO ONE INCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ RAH
704 WWUS43 KMPX 120715 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 115 AM CST SAT MAR 12 2011 ...BLIZZARD AND NEAR BLIZZARD CONDITIONS CONTINUING OVER PORTIONS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA OVERNIGHT... ...BLOWING AND DRIFTING SNOW OVER PARTS OF CENTRAL MINNESOTA THROUGH SATURDAY MORNING... .THE NATIONAL WEATHER SERVICE HAS ISSUED A BLIZZARD WARNING FOR PORTIONS OF WEST CENTRAL AND CENTRAL MINNESOTA THROUGH 800 AM THIS MORNING. SOME CITIES INCLUDED IN THE BLIZZARD WARNING ARE ALEXANDRIA...BENSON...LITCHFIELD...MORRIS...ST CLOUD...AND WILLMAR. STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH OCCASIONAL 50 MPH GUSTS WERE CREATING WHITEOUT CONDITIONS OVER MUCH OF WESTERN MINNESOTA. ACCORDING TO LAW ENFORCEMENT...VISIBILITIES AT TIMES WERE NEAR ZERO AND ROADS HAVE BECOME VERY SLICK DUE TO DRIFTING SNOW. TRAVEL IS NOT RECOMMENDED IN THE BLIZZARD WARNING AREA UNLESS ABSOLUTELY NECESSARY. CONDITIONS ARE LIKELY TO IMPROVE AFTER DAYBREAK THIS MORNING AS WIND SPEEDS SLOWLY SUBSIDE. THE BLIZZARD WARNING COVERS PORTIONS OF INTERSTATE 94. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR A SMALL PORTION OF CENTRAL MINNESOTA THROUGH THIS MORNING. SOME LOCATIONS IN THE ADVISORY AREA INCLUDE LITTLE FALLS AND MORA. MNZ041-042-047>049-054>056-064-121400- /O.UPG.KMPX.WW.Y.0035.000000T0000Z-110312T1800Z/ /O.NEW.KMPX.BZ.W.0002.110312T0715Z-110312T1400Z/ DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA- YELLOW MEDICINE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD...MADISON...BENSON...MONTEVIDEO... GRANITE FALLS 115 AM CST SAT MAR 12 2011 ...BLIZZARD WARNING IN EFFECT UNTIL 8 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 8 AM CST THIS MORNING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...THROUGH EARLY TO MID MORNING. * MAIN IMPACT...BLOWING SNOW SIGNIFICANTLY REDUCING VISIBILITY. * OTHER IMPACTS...WIND GUSTS OF 50 TO 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ MNZ057>059-065>068-121400- /O.NEW.KMPX.BZ.W.0002.110312T0715Z-110312T1400Z/ KANDIYOHI-MEEKER-WRIGHT-RENVILLE-MCLEOD-SIBLEY-CARVER- INCLUDING THE CITIES OF...WILLMAR...LITCHFIELD...MONTICELLO... OLIVIA...HUTCHINSON...GAYLORD...CHASKA 115 AM CST SAT MAR 12 2011 ...BLIZZARD WARNING IN EFFECT UNTIL 8 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 8 AM CST THIS MORNING. * TIMING...THROUGH EARLY TO MID MORNING. * MAIN IMPACT...BLOWING SNOW SIGNIFICANTLY REDUCING VISIBILITY. * OTHER IMPACTS...WIND GUSTS OF 50 TO 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ MNZ043>045-050-121400- /O.CON.KMPX.WW.Y.0035.000000T0000Z-110312T1800Z/ MORRISON-MILLE LACS-KANABEC-BENTON- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA...FOLEY 115 AM CST SAT MAR 12 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * TIMING...THROUGH THIS MORNING. * MAIN IMPACT...BLOWING SNOW SIGNIFICANTLY REDUCING VISIBILITY. * OTHER IMPACTS...WIND GUSTS OF 45 MPH AND SNOWFALL OF ONE HALF TO ONE INCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
451 WWUS43 KMPX 121029 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 429 AM CST SAT MAR 12 2011 ...BLIZZARD TO NEAR BLIZZARD CONDITIONS CONTINUING OVER PORTIONS OF WESTERN AND CENTRAL MINNESOTA THROUGH EARLY THIS MORNING... .A BLIZZARD WARNING CONTINUES FOR PORTIONS OF WESTERN AND CENTRAL MINNESOTA THROUGH 800 AM THIS MORNING. INCLUDED IN THE BLIZZARD WARNING ARE ALEXANDRIA...BENSON...LITCHFIELD...MORRIS...ST CLOUD...WILLMAR...AS WELL AS A PORTION OF INTERSTATE 94. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL 40 TO 50 MPH GUSTS WERE CREATING WHITEOUT CONDITIONS OVER PORTIONS OF THE BLIZZARD WARNING BEFORE SUNRISE. ACCORDING TO LAW ENFORCEMENT...VISIBILITIES AT TIMES WERE NEAR ZERO AND ROADS HAVE BECOME VERY SLICK DUE TO BLOWING AND DRIFTING SNOW. CONDITIONS ARE LIKELY TO IMPROVE AFTER DAYBREAK THIS MORNING AS WIND SPEEDS SLOWLY SUBSIDE. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR A SMALL PORTION OF CENTRAL MINNESOTA THROUGH THIS MORNING...DUE TO BLOWING AND DRIFTING SNOW. SOME LOCATIONS IN THE ADVISORY AREA INCLUDE LITTLE FALLS AND MORA. MNZ064-065-067-121130- /O.CAN.KMPX.BZ.W.0002.000000T0000Z-110312T1400Z/ YELLOW MEDICINE-RENVILLE-SIBLEY- INCLUDING THE CITIES OF...GRANITE FALLS...OLIVIA...GAYLORD 429 AM CST SAT MAR 12 2011 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS CANCELLED THE BLIZZARD WARNING. LAW ENFORCEMENT HAS REPORTED SIGNIFICANT IMPROVEMENTS IN VISIBILITY ACROSS RENVILLE...SIBLEY...AND YELLOW MEDICINE COUNTIES. THEREFORE...THE BLIZZARD WARNING HAS BEEN CANCELLED. A WIND ADVISORY DOES REMAIN IN EFFECT UNTIL NOON. $$ MNZ041-042-047>049-054>059-066-068-121400- /O.CON.KMPX.BZ.W.0002.000000T0000Z-110312T1400Z/ DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-MCLEOD-CARVER- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...MONTICELLO...HUTCHINSON...CHASKA 429 AM CST SAT MAR 12 2011 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING. * TIMING...BLIZZARD CONDITIONS IN PLACES THROUGH EARLY TO MID MORNING. * MAIN IMPACT...BLOWING SNOW SIGNIFICANTLY REDUCING VISIBILITY. * OTHER IMPACTS...WIND GUSTS OF 40 TO 45 MPH. A WIND ADVISORY IS IN EFFECT THROUGH NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ MNZ043>045-050-121800- /O.CON.KMPX.WW.Y.0035.000000T0000Z-110312T1800Z/ MORRISON-MILLE LACS-KANABEC-BENTON- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA...FOLEY 429 AM CST SAT MAR 12 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * TIMING...BLOWING SNOW THROUGH THIS MORNING. * MAIN IMPACT...BLOWING SNOW SIGNIFICANTLY REDUCING VISIBILITY AT TIMES. * OTHER IMPACTS...WIND GUSTS OF 35 TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
154 WWUS43 KMPX 121400 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 800 AM CST SAT MAR 12 2011 ...BLIZZARD CONDITIONS HAVE COME TO AN END... .WINDS HAVE DECREASED SOME THIS MORNING...WHICH HAS ALLOWED FOR GROUND BLIZZARD CONDITIONS TO SUBSIDE ACROSS PARTS OF WEST CENTRAL AND CENTRAL MINNESOTA. HOWEVER...THE LIGHT SNOW AND BLOWING SNOW FROM LAST NIGHT HAS CREATED A LAYER OF ICE ON MANY AREA ROADS AND TRAFFIC WILL REMAIN VERY DIFFICULT THROUGH THE MORNING. A WIND ADVISORY REMAINS IN EFFECT FOR BOTH THE BLIZZARD WARNED AND WINTER WEATHER ADVISORY COUNTIES THROUGH NOON TODAY. MNZ041-042-047>049-054>059-066-068-121500- /O.EXP.KMPX.BZ.W.0002.000000T0000Z-110312T1400Z/ DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-MCLEOD-CARVER- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...MONTICELLO...HUTCHINSON...CHASKA 800 AM CST SAT MAR 12 2011 ...BLIZZARD WARNING WILL EXPIRE AT 8 AM CST THIS MORNING... THE BLIZZARD WARNING WILL EXPIRE AT 8 AM CST THIS MORNING. REDUCED VISIBILITIES DUE TO BLOWING SNOW HAVE DIMINISHED. HOWEVER...MANY ROADS REMAIN SLICK AND ICE COVERED FROM OVERNIGHT SNOW AND BLOWING SNOW. $$ MNZ043>045-050-121500- /O.CAN.KMPX.WW.Y.0035.000000T0000Z-110312T1800Z/ MORRISON-MILLE LACS-KANABEC-BENTON- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA...FOLEY 800 AM CST SAT MAR 12 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE WINTER WEATHER ADVISORY. REDUCED VISIBILITIES DUE TO BLOWING SNOW HAVE DIMINISHED. HOWEVER...MANY ROADS REMAIN SLICK AND ICE COVERED FROM OVERNIGHT SNOW AND BLOWING SNOW. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter weather advisory went out at Mar 11, 4:00 AM CST, 18 minutes earlier.
Area forecast discussion, Mar 11, 4:00 AM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
400 AM CST FRI MAR 11 2011
.DISCUSSION...
FOG SITUATION HAS IMPROVED OVER SOUTH CENTRAL MINNESOTA AS HIGH
CLOUDS HAVE MOVED IN BUT SURFACE RIDGE AXIS OVER WESTERN WI STILL
ALLOWING FOG TO FORM AND ALSO WITH A SLIGHT ADVECTION COMPONENT.
THE ADDITIONAL FEW COUNTIES IN WI SHOULD BE GOOD UNTIL 9 AM.
OTHERWISE POTENT SYSTEM OVER MT/WY AREA TRACKING EAST WITH EVEN A
COUPLE LIGHTNING STRIKES IN MT. IT TURNS OUT THAT THE ECMWF HAD
THE BETTER TREND ON THIS A DAY OR SO AGO. THE MAIN FORCING IN
TERMS OF RAIN AND SNOW WILL BE AFFECTING NORTHERN MN. STRONG OMEGA
MOVING IN TO PARTS OF OUR AREA WITH THE PV BUT INITIALLY DRY COLUMN
WILL NOT DO TOO MUCH UNTIL THE HEIGHT FALLS AND COLD FRONT
ARRIVE. WILL LIMIT LIGHT RAIN POPS FOR FAR NW THROUGH THE DAY. THE
BIGGER STORY FOR THE AREA WILL BE THE WIND WITH...AND BEHIND TH
COLD FRONT LATER TONIGHT THROUGH SATURDAY. THE STRONGER COLD
ADVECTION AND PRESSURE RISES HITTING MORE OF THE CENTRAL CWA INTO
WI LATER ON...ENOUGH OF THOSE PARAMETERS IN THE NORMAL WINDY AREAS
SHOULD BRING UP THE WINDS OVER SOUTH CENTRAL AREAS AS WELL. THE
SREF PROBS OF WINDS OVER 30 KNOTS HAVE BEEN CONSISTENT THE LAST
FEW RUNS OVER CENTRAL MN INTO WEST CENTRAL WI. THE FAR NORTHWEST
CWA WILL BE CLOSE ENOUGH TO SOME SNOW ACCUMULATIONS AS WELL AS
TRAJECTORIES FROM THE RED RIVER VALLEY TO CAUSE SOME BLOWING SNOW
ISSUES...SO WILL ISSUE A WINTER WEATHER ADVISORY FOR THESE AREAS.
SOMEWHAT NON DIURNAL TRENDS IN TEMPERATURES LATER THIS AFTERNOON
AND OVERNIGHT. COLD ADVECTION MOST OF THE DAY ON SATURDAY ALONG
WITH TIGHT PRESSURE GRADIENT SHOULD KEEP WINDS UP BUT WILL RUN
THE WIND ADVISORY UNTIL NOON FOR NOW. THE NORTHWEST FLOW BEHIND
THIS SYSTEM PLUS ANOTHER WAVE EARLY IN THE WEEK SHOULD KEEP TEMPS
IN CHECK AS FAR AS CLOSE WIDESPREAD ABOVE NORMAL TEMPS...BUT A
BROAD WSW UPPER FLOW DEVELOPS FOR LATER IN THE WEEK FOR A BETTER
CHANCE OF 40S AND A FEW 50S OVER MUCH OF THE AREA. WILL START TO SEE
SOME SNOW LOSS AT THAT TIME. THERE DOES APPEAR TO A CHANCE OF
OF SOME RAIN WITH A SYSTEM FOR TUESDAY BUT NOT SIGNIFICANT
AMOUNTS.
&&
.AVIATION.../06Z TAF ISSUANCE/
STRATUS HAS BEEN STEADILY EXPANDING UNDER SURFACE RIDGE SINCE AROUND
SUNSET. HRRR-3KM CLOUD/BASE SEEMS TO HAVE A PRETTY GOOD HANDLE ON IT
WHICH WOULD HOLD THE LOWER CLOUDS..CIGS INTO LIFR RANGE AND AREAS
IFR VSBY ACROSS MSP AND WI TAFS THRU THE NITE. PRETTY MUCH WENT
ALONG WITH THIS SCENARIO GIVEN CURRENT CLOUD/VSBYS TRENDS. INCRSG
SLY FLOW FRI MRNG SHUD BREAK-UP/ADVECT CLOUDS OUT OF AREA. STG
CDFNT STILL ON TRACK TO PUSH INTO W MN FRI AFT AND ACRS AREA DRNG
EVE. SHUD SEE GUSTS AOA 30 KTS AT ALL TAF SITES BHD CDFNT.
KMSP...STRATUS MAKING ANOTHER PUSH NE ACRS MSP WITH BACK EDGE OF
STRATUS FROM ARND MKT TO GYL. EXPCT CIGS ARND OVC005 AND OCNL VSBYS
AOB 3SM TO PERSIST THRU ABT 14Z BFR INCRSG WINDS BREAK UP OR ADVECT
CLOUDS OUT OF AREA. GUSTY SLY WNDS DVLPG BY LT MRNG...BCMG WNW WITH
FROPA ARND 02Z.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WIND ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY FOR
ANOKA-BLUE EARTH-CARVER-CHISAGO-DAKOTA-FARIBAULT-FREEBORN-
GOODHUE-HENNEPIN-ISANTI-LE SUEUR-MCLEOD-MEEKER-NICOLLET-
RAMSEY-RICE-SCOTT-SHERBURNE-SIBLEY-STEELE-WASECA-WASHINGTON-
WRIGHT.
WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO NOON CST
SATURDAY FOR BENTON-DOUGLAS-KANABEC-MILLE LACS-MORRISON-
POPE-STEARNS-STEVENS-TODD.
DENSE FOG ADVISORY UNTIL 9 AM CST THIS MORNING FOR DAKOTA-
GOODHUE-WASHINGTON.
WIND ADVISORY FROM 9 PM THIS EVENING TO NOON CST SATURDAY FOR
BROWN-CHIPPEWA-KANDIYOHI-LAC QUI PARLE-MARTIN-REDWOOD-
RENVILLE-SWIFT-WATONWAN-YELLOW MEDICINE.
WI...WIND ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY FOR
PIERCE-POLK-ST. CROIX.
DENSE FOG ADVISORY UNTIL 9 AM CST THIS MORNING FOR CHIPPEWA-DUNN-
EAU CLAIRE-PEPIN-PIERCE-ST. CROIX.
&&
JPR/BAPHazardous weather outlook, Mar 10, 11:25 PM CST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1125 PM CST THU MAR 10 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 111100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1125 PM CST THU MAR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT AREAS OF DENSE FOG CAN BE EXPECTED OVER PORTIONS OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA...INTO WEST CENTRAL WISCONSIN...WITH VISIBILITIES LESS THAN ONE QUARTER MILE AT TIMES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY AREAS OF DENSE FOG MAY STILL BE IN PLACE OVER EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN FOR A COUPLE HOURS IN THE EARLY MORNING. A QUICK MOVING SYSTEM WILL SWEEP A COLD FRONT THROUGH THE REGION DURING FRIDAY NIGHT INTO EARLY SATURDAY. WINDY CONDITIONS ARE EXPECTED ACROSS THE OUTLOOK AREA DURING THAT TIME...WITH GUSTS OF 40 TO 50 MPH POSSIBLE ACROSS WEST CENTRAL AND SOUTH CENTRAL MINNESOTA LATE FRIDAY NIGHT INTO SATURDAY MORNING. WITH THIS SYSTEM...THERE IS ALSO THE CHANCE OF SNOWFALL ACCUMULATIONS OF AROUND 2 INCHES ACROSS PARTS OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. BLOWING SNOW COULD ALSO DEVELOP OVER WEST CENTRAL MINNESOTA...ESPECIALLY IF HIGHER SNOWFALL TOTALS MATERIALIZE OVER AREAS TO THE NORTH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 12:00 AM CST | Dense Fog Advisory | MPX | Dakota, Freeborn, Goodhue, Rice, Steele, Washington | 9 hr |
| Mar 11, 4:16 AM CST | Wind Advisory | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more | 32 hr |
Nearby
Winter Weather Advisories in Minnesota, 2011Every winter weather advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.